Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 18, 2006, 2:10 PM MDT for Otero County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2006, 2:10 PM MDT (20:10 UTC)
- Expired
- Aug 18, 2006, 4:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 46 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 182011 FFWEPZ NMC035-182215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 210 PM MDT FRI AUG 18 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 415 PM MDT * AT 203 PM MDT...LOCAL OFFICIALS REPORTED FLASH FLOODING ON CARRIZO CREEK FROM EXCESS FLOW OF WATER OVER THE SPILLWAY AT MESCALERO DAM. FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLOODING IS OCCURING OR IMMINENT ON CARRIZO CREEK. PEOPLE WITH INTERESTS ALONG THE CREEK SHOULD TAKE APPROPRIATE ACTION. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3325 10573 3325 10561 3330 10562 3330 10573 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 11:42 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 18, 11:42 AM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1142 AM MDT FRI AUG 18 2006 .SYNOPSIS... MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT THUNDERSTORMS WITH HEAVY RAINS WILL BE POSSIBLE THROUGH THE WEEKEND WITH FLOODING OCCURRING OVER A FEW LOCATIONS. HIGH PRESSURE WILL BRING DRIER WEATHER LATER NEXT WEEK. && .DISCUSSION... AIR MASS NOT QUITE AS MOIST COMPARED TO PREVIOUS DAYS BUT PRECIPITABLE WATER AMOUNTS STILL HIGH NEAR 1.4 INCHES. IN ADDITION AIR MASS RATHER UNSTABLE WITH 2000 TO 3000 J/KG MUCAPES PLUS WEAK STEERING FLOW. FINALLY WEAK UPPER VORT AXIS/WAVE EXPECTED TO MOVE SLOWLY ACROSS CWA FROM EAST TO WEST LATE THIS AFTERNOON THROUGH THIS EVENING. THESE FACTORS INDICATE WIDESPREAD CONVECTION WITH HEAVY RAIN THREAT THROUGH TONIGHT. SATURDAY AND SUNDAY...THE CWA WILL BE LOCATED BETWEEN WEST COAST TROUGH AND HIGH PRESSURE OVER CENTRAL TEXAS. AS A RESULT DEEP EAST TO S0UTHEAST FLOW WILL PERSIST ACROSS THE REGION WITH ATTENDANT MOISTURE INFLOW. AIR MASS WILL ALSO REMAIN UNSTABLE WITH AFTERNOON CAPES NEAR 1000 J/KG. MODELS SUGGEST WEAK EMBEDDED WAVES APPROACHING FROM THE EAST AND SOUTHEAST SO EXPECT AT LEAST SCATTERED CONVECTION WITH HEAVY RAIN THREAT CONTINUING. LONGER RANGE GUIDANCE SUGGESTS RIDGE WILL EXPAND LATER NEXT WEEK REDUCING PRECIP THREAT. && .AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED AREAS OF IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 91 70 88 68 / 60 40 40 30 30 SIERRA BLANCA TX 67 84 66 85 59 / 60 30 30 30 30 LAS CRUCES 69 91 69 88 66 / 60 40 40 30 30 ALAMOGORDO 67 91 66 87 65 / 60 40 40 30 30 CLOUDCROFT 50 68 48 66 47 / 70 50 50 50 50 TRUTH OR CONSEQUENCES 67 88 66 87 64 / 60 40 50 40 40 SILVER CITY 61 83 59 82 60 / 60 50 50 40 40 DEMING 67 89 66 88 63 / 60 40 40 30 30 LORDSBURG 67 88 66 86 61 / 60 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT TXZ 055>056 NMZ 022>025-30>32 05 ROGASH
Hazardous weather outlook, Aug 18, 11:05 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT FRI AUG 18 2006 NMZ022>025-030>032-TXZ055-056-190300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1105 AM MDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY SATURDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME MONDAY AND BEYOND. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AND FLOODING POTENTIAL WILL CONTINUE THROUGH AT LEAST SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.